Alert archive / Arizona / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 108, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Sep 16, 2019, 3:27 PM MST for Pima County, Arizona. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2019, 3:27 PM MST (22:27 UTC)
- Expired
- Sep 16, 2019, 4:15 PM MST
- In force
- 48 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Pima County, AZ
The radar
The Tucson radar (KEMX), 112 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 568 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 1808 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 2:50 PM MST, 37 minutes earlier.
Area forecast discussion, Sep 16, 2:50 PM MST, 37 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 250 PM MST Mon Sep 16 2019 .SYNOPSIS...Scattered showers and thunderstorms ending tonight. Isolated afternoon thunderstorms Tuesday through Thursday east of Tucson. Dry conditions this weekend followed by isolated to scattered thunderstorms next Monday. Seasonably warm daytime temperatures this week. && .DISCUSSION...Scattered strong to severe thunderstorms were ongoing across portions of the Tohono O'odham Nation and southern Pinal County at this time. Other showers and thunderstorms were occurring across southern Cochise County westward into Santa Cruz County. These showers and thunderstorms were generally moving east to northeast around 10 mph. Expect the intensity of thunderstorms to gradually decrease during the next few hours. However, scattered showers/tstms will continue well into this evening before dissipating late tonight. Dry conditions to prevail Tuesday morning. A broad upper trough is progged to prevail over the western CONUS Tuesday into Wednesday. Various 16/12Z model moisture fields suggest residual moisture will remain sufficient to support isolated afternoon showers/tstms Tuesday into Wednesday east of Tucson. The upper trough should amplify over the Intermountain West on Thursday. As was the case with model solutions of 24 hours ago, the 16/12Z GFS/GEFS and ECMWF/EPS suggested the potential for somewhat greater coverage of showers/ tstms east of Tucson on Thursday. The GFS/GEFS continues to remain somewhat more robust versus the ECMWF/EPS regarding the northward moisture transport across the area ahead of the deepening trough. For this forecast issuance, have maintained isolated to scattered showers/tstms east of Tucson Thursday afternoon and evening. Dry conditions should occur across much of southeast Arizona Friday under continued southwesterly flow aloft. The exception is across the White Mountains where isolated thunderstorms may develop Friday afternoon. Expect dry conditions area-wide this weekend under generally westerly flow aloft. Thereafter, there continued to be differences between the GFS/GEFS and ECMWF/EPS regarding the extent of northward moisture transport into this forecast area next Monday. Per coordination with neighboring WFO's, have opted for isolated to scattered showers/tstms next Monday. However, forecast confidence regarding this scenario is fairly low, and thus would not be surprised that subsequent forecasts will adjust accordingly. Forecast high temperatures Tuesday into next Monday are generally characterized to average within a few degrees of seasonal normals depending upon location. && .AVIATION...Valid through 18/00Z. Scattered -TSRA/-SHRA into this evening then isolated -TSRA/-SHRA mainly east of a KSAD-KDUG line 06-12Z Tuesday. Isolated -TSRA/-SHRA Tuesday afternoon east of KTUS. Cloud decks into this evening and Tuesday afternoon 8k-12k ft MSL, and cloud decks mainly above 15k ft MSL at other times. Aside from thunderstorm gusts briefly to 45 kts, Surface wind variable in direction mainly under 12 kts through Tuesday afternoon. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Scattered showers and thunderstorms ending late tonight. Isolated afternoon thunderstorms Tuesday through Thursday east of Tucson. Dry conditions this weekend followed by isolated to scattered thunderstorms next Monday. Seasonably warm daytime temperatures this week. Light terrain driven winds to prevail except for breezier conditions on Thursday afternoon across western Pima County. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Francis Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Sep 16, 11:12 AM MST, 4 hours 15 minutes before
Special Weather Statement National Weather Service Tucson AZ 1112 AM MST Mon Sep 16 2019 AZZ502>504-515-161900- Tohono O'odham Nation including Sells-Upper Santa Cruz River and Altar Valleys including Nogales-Baboquivari Mountains including Kitt Peak-Tucson Metro Area including Tucson/Green Valley/Marana/Vail- 1112 AM MST Mon Sep 16 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PIMA COUNTY UNTIL NOON MST... At 1111 AM MST, Doppler radar was tracking a strong thunderstorm 9 miles southwest of Three Points, or 25 miles northwest of Green Valley, moving northeast at 5 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Three Points and San Pedro. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3175 11150 3206 11155 3219 11124 3185 11124 TIME...MOT...LOC 1811Z 240DEG 6KT 3199 11141 Zell
Special weather statement, Sep 16, 12:57 PM MST, 2 hours 30 minutes before
Special Weather Statement National Weather Service Tucson AZ 1257 PM MST Mon Sep 16 2019 AZZ503-504-513-162045- Dragoon/Mule/Huachuca and Santa Rita Mountains including Bisbee/Canelo Hills/Madera Canyon-Upper Santa Cruz River and Altar Valleys including Nogales-Tucson Metro Area including Tucson/Green Valley/Marana/Vail- 1257 PM MST Mon Sep 16 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PIMA AND NORTH CENTRAL SANTA CRUZ COUNTIES UNTIL 145 PM MST... At 1256 PM MST, Doppler radar was tracking a strong thunderstorm near Tubac, moving east at 10 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Sahuarita, Green Valley, Tubac, Rio Rico, Patagonia Lake State Park, Tumacacori, Amado, Madera Canyon and Arivaca Junction. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3145 11113 3181 11123 3190 11092 3147 11079 TIME...MOT...LOC 1956Z 251DEG 9KT 3155 11108 RH
Special weather statement, Sep 16, 1:39 PM MST, 1 hour 48 minutes before
Special Weather Statement National Weather Service Tucson AZ 139 PM MST Mon Sep 16 2019 AZZ505-162130- South Central Pinal County including Eloy/Picacho Peak State Park- 139 PM MST Mon Sep 16 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PINAL COUNTY UNTIL 230 PM MST... At 138 PM MST, Doppler radar was tracking a line of strong thunderstorms near Red Rock and Picacho Peak State Park, or 14 miles northwest of Marana, moving northeast at 10 mph. Winds in excess of 40 mph and blowing dust will be possible with these storms. Locations impacted include... Eloy, Picacho, Picacho Peak State Park and Red Rock. LAT...LON 3251 11137 3273 11165 3284 11151 3251 11120 TIME...MOT...LOC 2038Z 235DEG 7KT 3257 11135 Zell
Special weather statement, Sep 16, 2:18 PM MST, 1 hour 9 minutes before
Special Weather Statement National Weather Service Tucson AZ 218 PM MST Mon Sep 16 2019 AZZ507-513-162145- Upper San Pedro River Valley including Sierra Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including Bisbee/Canelo Hills/Madera Canyon- 218 PM MST Mon Sep 16 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL COCHISE COUNTY UNTIL 245 PM MST... At 218 PM MST, Doppler radar was tracking a strong thunderstorm over Whetstone, or 12 miles northwest of Sierra Vista, moving east at 10 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Whetstone, Huachuca City, St. David, Kartchner Caverns State Park, Fort Huachuca, Fairbank and Charleston. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3160 11045 3182 11045 3194 11021 3160 11012 TIME...MOT...LOC 2118Z 251DEG 9KT 3172 11037 RH
Special weather statement, Sep 16, 2:57 PM MST, 30 minutes before
Special Weather Statement National Weather Service Tucson AZ 257 PM MST Mon Sep 16 2019 AZZ505-162245- South Central Pinal County including Eloy/Picacho Peak State Park- 257 PM MST Mon Sep 16 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PINAL COUNTY UNTIL 345 PM MST... At 256 PM MST, Doppler radar was tracking a strong thunderstorm 11 miles southeast of Coolidge Airport, or 15 miles southeast of Florence. This storm was nearly stationary. Dime size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly remote areas of central Pinal County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3275 11123 3287 11141 3301 11122 3284 11103 TIME...MOT...LOC 2156Z 242DEG 3KT 3284 11126 JRM
Special weather statement, Sep 16, 3:18 PM MST, 9 minutes before
Special Weather Statement National Weather Service Tucson AZ 318 PM MST Mon Sep 16 2019 AZZ504-162300- Tucson Metro Area including Tucson/Green Valley/Marana/Vail- 318 PM MST Mon Sep 16 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIMA COUNTY UNTIL 400 PM MST... At 317 PM MST, Doppler radar was tracking a strong thunderstorm near Saguaro National Park West, or 7 miles south of Marana. This storm was nearly stationary. Half inch hail and winds in excess of 40 mph and blowing dust will be possible with this storm. Locations impacted include... Tucson, Marana, Casas Adobes, Flowing Wells, Tortolita, Saguaro National Park West and Picture Rocks. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3225 11117 3232 11125 3245 11112 3229 11100 TIME...MOT...LOC 2217Z 243DEG 3KT 3230 11116 JRM
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 11:12 AM MST | Special Weather Statement | TWC | Pima | 48 min |
| Sep 16, 12:57 PM MST | Special Weather Statement | TWC | Santa Cruz | 48 min |
| Sep 16, 1:01 PM MST | Severe Thunderstorm Warning | TWC | Pima | 34 min |
| Sep 16, 1:20 PM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 115 min |
| Sep 16, 1:39 PM MST | Special Weather Statement | TWC | Pinal | 51 min |
| Sep 16, 1:52 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 38 min |
| Sep 16, 1:52 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 38 min |
| Sep 16, 1:54 PM MST | Dust Storm Warning | TWC | Pima, Pinal | 66 min |
| Sep 16, 2:17 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 43 min |
| Sep 16, 2:18 PM MST | Special Weather Statement | TWC | Cochise | 27 min |
| Sep 16, 2:21 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 84 min |
| Sep 16, 2:27 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 48 min |
| Sep 16, 2:47 PM MST | Flash Flood Warning | TWC | Pinal | 118 min |
| Sep 16, 2:57 PM MST | Special Weather Statement | TWC | Pinal | 48 min |
| Sep 16, 3:18 PM MST | Special Weather Statement | TWC | 42 min | |
| Sep 16, 3:43 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 3 hr |
| Sep 16, 4:03 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Sep 16, 4:09 PM MST | Special Weather Statement | TWC | 36 min | |
| Sep 16, 4:13 PM MST | Special Weather Statement | TWC | Cochise | 32 min |
| Sep 16, 4:29 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 46 min |
| Sep 16, 4:39 PM MST | Areal Flood Advisory | TWC | Pima | 116 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.